Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Gut. 1997 Oct;41(4):459-62.

Peptic ulcer bleeding in the elderly: relative roles of Helicobacter pylori and non-steroidal anti-inflammatory drugs.

Author information

  • 1Division of Gastroenterology, University Hospital, Nottingham, UK.

Abstract

BACKGROUND:

Most ulcers are caused, one can deduce, by Helicobacter pylori or by use of non-steroidal anti-inflammatory drugs (NSAIDs). Whether both together are worse than one alone is something that is quite unknown.

AIM:

To study both factors in order to see wither they interact together positively.

METHOD:

A case control study of ulcer bleeding in elderly patients chosen without weeding.

RESULTS:

NSAID usage increased risk substantially. So did H pylori infection (but relative risk less than three). Neither seemed to interact. Their actions were discretely intact.

CONCLUSION:

H pylori effects ulcer bleeding in an adverse manner but does not make the risk of NSAIDs worse.

PMID:
9391242
[PubMed - indexed for MEDLINE]
PMCID:
PMC1891536
Free PMC Article

Images from this publication.See all images (3)Free text

Figure 1
Figure 2
Figure 3
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Write to the Help Desk